Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 187, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 15, 2012, 5:16 PM CDT for Harrison County, Texas. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2012, 5:16 PM CDT (22:16 UTC)
- Expired
- Jun 15, 2012, 5:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Harrison County, TX
The radar
The Shreveport radar (KSHV), 55 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:30 PM CDT | TSTM WND DMG | Marshall, TX | POWELINE AND POWER POLES DOWNED IN THE CITY.. |
| Jun 15, 5:30 PM CDT | HAIL 1 | Marshall, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2084 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
158 WUUS54 KSHV 152216 SVRSHV TXC203-152245- /O.NEW.KSHV.SV.W.0187.120615T2216Z-120615T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 516 PM CDT FRI JUN 15 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HARRISON COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF MARSHALL... * UNTIL 545 PM CDT * AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARSHALL...AND MOVING WEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NESBITT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3244 9453 3269 9452 3258 9428 3247 9427 TIME...MOT...LOC 2216Z 088DEG 7KT 3251 9437 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:39 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 15, 3:39 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 339 PM CDT FRI JUN 15 2012 .DISCUSSION... ANOTHER DAY OF ISOLATED CONVECTION SEEN ACROSS THE REGION...WITH LESS OF A THREAT OF THE SEVERE POTENTIAL AND THIS TREND IS FORECAST TO CONTINUE INTO THE WEEKEND. THE PRESENCE OF A MID LEVEL RIDGE WILL BECOME A BIT MORE PRONOUNCED AS IT NUDGES EAST ACROSS THE NORTHERN THIRD OF THE REGION...BASICALLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. THE REMAINDER OF THE REGION WILL SEE LITTLE IF ANY SIGNIFICANT CHANGE IN THE OVERALL PATTERN. DIURNAL EFFECTS WILL DICTATE MUCH OF THE FORECAST WITH SLIGHT CHANCE POPS REMAINING IN THE FORECAST THROUGH THE WEEKEND...HENCE PERSISTENCE IN THE TEMPERATURE FORECAST. AS FAR AS MODEL CONSISTENCY...BOTH GFS AND ECMWF STILL FAVOR A WESTWARD TRAJECTORY ON THE UPPER DISTURBANCE EXPECTED ALONG THE LA/TX COAST LATER IN THE WEEKEND WITH GFS HINTING AT MORE OF A SLIGHT NORTHERLY PUSH INTO THE SW PORTIONS OF THE CWA. AT THIS POINT...WILL CONTINUE TO FAVOR SLIGHTLY HIGHER POPS ACROSS THAT AREA FOR EARLY TO MID WEEK. FROM THERE...A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST BUT MODELS CONTINUE TO PROG THE FRONT SLOWER EACH RUN AND GIVEN THE TIME OF YEAR...WOULD NOT BE SURPRISED IF THE BOUNDARY REMAINS NORTH OF THE FOUR STATE REGION BY LATE NEXT WEEK. THAT BEING THE CASE...SUMMERLIKE PATTERN WILL HOLD SERVE AS SOUTHERLY FLOW CONTINUES AND DEWPOINTS REMAIN RATHER MOIST. ALL THINGS CONSIDERED...NOT A BAD FORECAST COMPARED WITH WHERE WE WERE THIS TIME LAST YEAR WHEN MANY OF OUR SITES HAD ALREADY RECORDED MULTIPLE DAYS AT OR ABOVE 100 DEGREES. /19/ && .AVIATION... MOSTLY VFR FLIGHT CONDITIONS FOR THE REMAINDER OF THIS AFTERNOON INTO TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING HEATING...BUT COVERAGE NOT EXPECTED TO BE WIDESPREAD AND STORMS SHOULD BE VISIBLE IN FLIGHT. HOWEVER...DUE TO A VERY UNSTABLE ATMOSPHERE...EXTREME TURBULENCE WILL BE PRESENT VICINITY MOST STORMS. CONVECTION SHOULD DIMINISH...BECOMING ISOLATED BY 17/01Z. SOUTHERLY LOW LEVEL WINDS THROUGH THE NEXT 24 HOURS WILL BRING MVFR CEILINGS INTO THE AREA AFTER 08Z...WITH EAST TEXAS HAVING THE MOST COVERAGE. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 71 92 71 92 71 / 20 20 20 20 20 MLU 69 92 69 92 69 / 20 20 20 20 20 DEQ 67 91 67 92 66 / 20 20 20 10 10 TXK 70 92 70 92 69 / 20 20 20 10 10 ELD 68 90 67 91 67 / 20 20 20 10 10 TYR 72 91 71 91 71 / 20 20 20 20 20 GGG 71 91 70 91 70 / 20 20 20 20 20 LFK 71 92 70 92 71 / 20 30 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 19/14
Hazardous weather outlook, Jun 15, 11:51 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CDT FRI JUN 15 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-161200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1151 AM CDT FRI JUN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE COMBINED WITH OUTFLOW BOUNDARIES AND AMPLE INSTABILITY WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ONCE AGAIN TODAY THROUGH THIS EVENING. GIVEN THE AMOUNT OF MOISTURE AND INSTABILITY AVAILABLE TODAY...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR TONIGHT...SINCE THUNDERSTORMS SHOULD BE ISOLATED TO SCATTERED IN COVERAGE. 19/03
In the hours before
Special weather statement, Jun 15, 4:19 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 PM CDT FRI JUN 15 2012
LAZ017-018-152200-
NATCHITOCHES-SABINE-
419 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE AND NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
MANY AND PROVENCAL
AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF ANACOCO...
MOVING NORTH AT 10 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Jun 15, 4:35 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
435 PM CDT FRI JUN 15 2012
LAZ017-TXZ153-152215-
SABINE-SHELBY-
435 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN EASTERN TEXAS...
SHELBY...
IN NORTHWEST LOUISIANA...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
CONVERSE...
AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ZWOLLE...OR
JUST 3 MILES WEST OF NOBLE...MOVING NORTHWEST AT 5 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Jun 15, 4:48 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
448 PM CDT FRI JUN 15 2012
LAZ018-152215-
NATCHITOCHES-
448 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
CHOPIN...CLOUTIERVILLE...GORUM AND MELROSE...
AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF COLFAX...OR 13
MILES WEST OF BOYCE...MOVING NORTHWEST AT 10 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Jun 15, 4:55 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
455 PM CDT FRI JUN 15 2012
LAZ017-TXZ167-152230-
SABINE-
455 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN EASTERN TEXAS...
SABINE...
IN NORTHWEST LOUISIANA...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
COLUMBUS...NEGREET...TOLEDO BEND RESERVOIR SOUTH...FAIRMOUNT AND
YELLOWPINE...
AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MANY...OR 20
MILES NORTH OF TOLEDO BEND DAM...MOVING SOUTHWEST AT 5 MPH. IN
ADDITION...ANOTHER STORM WAS DEVELOPING ON AN OUTFLOW BOUNDARY NEAR
THE DAM ALSO MOVING SOUTHWEST AT 5 MPH.
DANGEROUS LIGHTNING...PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE
EXPECTED WITH THIS STORM.
24Local storm report, Jun 15, 5:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL TEXARKANA 33.45N 94.02W
06/15/2012 E0.75 INCH MILLER AR FIRE DEPT/RESCUE
REPORTED IN THE SOUTHEAST PART OF TEXARKANA.
&&
20Special weather statement, Jun 15, 5:05 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT FRI JUN 15 2012
TXZ138-152300-
HARRISON-
505 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
HARRISON...
INCLUDING THE FOLLOWING LOCATIONS...
MARSHALL AND WOODLAWN...
AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MARSHALL...MOVING WEST AT 15
MPH.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:45 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 30 min |
| Jun 15, 6:16 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 44 min |
| Jun 15, 6:22 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.